MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 3 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Model Number 71420164
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to tibial baseplate being loose.Surgeon explanted the baseplate.Femur was well fixed and left in-situ.Patient outcome is unknown.No additional information provided at this time.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to tibial baseplate being loose.Surgeon explanted the baseplate and articular insert.Femur was well fixed and left in-situ.Patient outcome is unknown.No additional information provided at this time.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.There is no information that would suggest the device failed to meet specifications.Based on this investigation, the need for corrective action is not indicated.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A medical analysis noted the patient underwent a revision approximately 6.5 yrs post implantation.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Some potential causes could include but are not limited to traumatic injury, abnormal motion over time or patient medical history.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 3 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10956951
Report Number1020279-2020-07050
Device Sequence Number11560671
Product Code JWH
UDI-Device Identifier03596010206251
UDI-Public03596010206251
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/02/2023
Device Model Number71420164
Device Catalogue Number71420164
Device Lot Number13HT33489
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;